MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP; INSTRUMENT

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP; INSTRUMENT
Model Number SB-0535FC
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection when the reportable malfunction was observed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the issue was attributed to stress related problems, however, a definitive root cause could not be established.The event can be detected/prevented by following the applicable chapters in the instructions for use which state: do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.If sparks are discharged frequently from the grasping section during output, the grasping surface (white tissue pad surface) may be worn out.Continued use under this condition may result in a scratch on the probe tip.This could lead to the probe tip breaking and falling off into the body cavity during output.The thunderbeat instrument should be used for soft tissue.Do not activate output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such as metal clips, stapler, or other instruments (e.G.,uterine manipulator, forceps, and others).Otherwise, it may cause the probe tip to be scratched or come into direct contact with the metal area of the grasping section as the heat generated by the friction between the hard object and the probe tip could cause wear/deforming/splitting/protruding/partial separating of the tissue pad.In turn, the probe may break before displaying an error window or generating an alarm tone.Do not activate output while applying the probe tip to the tissue with a strong force, grasping thick tissue, positioning the tissue, twisting the shaft, or rotating the rotation knob.Manipulate and isolate the targeted tissue with another instrument, grasp the targeted tissue with the thunderbeat instrument, and then activate.Otherwise, it may cause the deforming/splitting/protruding of tissue pad or a scratch on the probe tip by interference with the other parts, which could result in the probe tip breaking and falling off inside the body cavity.During the treatment, do not activate output while applying the probe tip to the tissue with a strong force, grasping thick tissue, or twisting the handle.Also, do not activate the output, while torque is applied to tissue over the handle, in this instance release the torque, re-grasp the tissue, and re-activate output.Otherwise, the probe tip and/or grasping section may be damaged, which may result in falling of the probe tip and/or tissue pad.When cutting and vessel sealing is performed in seal & cut mode, apply light tension on the tissue so that users can confirm it is transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall off, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.Be careful not to break the probe tip or separate the tissue pad by the load imposed on the probe tip and the tissue pad when the instruments are withdrawn from the body cavity and/or the instruments are cleaned.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer returned the sonicbeat surgical instrument to the service center for a separate issue.During olympus¿ device analysis it was indicated that the sonicbeat's tissue grasping insulation pad was peeling off.There were no reports of patient involvement.

Brand Name
SONICBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key25611943
Report Number9614641-2026-00653
Device Sequence Number18622475
Product Code LFL
UDI-Device Identifier04953170370540
UDI-Public04953170370540
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberSB-0535FC
Device Lot Number5YK 28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown